Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 692, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 13, 2000, 6:27 PM CST for Forrest County, Lamar County, Mississippi. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Dec 13, 2000, 6:27 PM CST (00:27 UTC)
- Expired
- Dec 13, 2000, 7:00 PM CST
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Forrest County, MS, Lamar County, MS
The radar
The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 13, 6:35 PM CST | Thunderstorm Wind | Lumberton, MS | Several trees were blown down in a rural area. |
| Dec 13, 6:50 PM CST | Thunderstorm Wind | Carnes, MS | A few large tree limbs were blown down. |
| Dec 13, 6:50 PM CST | Hail 1 | Carnes, MS | A brief period of 1-inch hail caused roof damage to several buildings in a mostly rural area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 13, 4:00 PM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 684 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 388 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 140028 SVRJAN MSC035-073-140100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 627 PM CST WED DEC 13 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FORREST COUNTY IN SOUTHEAST MISSISSIPPI LAMAR COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 700 PM CST * AT 627 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF LUMBERTON...OR ABOUT 11 MILES NORTH OF POPLARVILLE...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL... MOVE NEAR LUMBERTON AT 630 PM MOVE NEAR BROOKLYN AND CAMP SHELBY AT 640 PM A TORNADO WAOTCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. 76 LAT...LON 3105 8958 3089 8948 3111 8892 3131 8903
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 3:00 PM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Dec 13, 3:00 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CST WED DEC 13 2000 ON THIS BUSY WEATHER DAY WITH FREEZING RAIN IN NORTHWESTERN SECTIONS ONGOING AND POSSIBLE SEVERE THUNDERSTORMS IN SOUTHEASTERN SECTIONS LATER THIS AFTERNOON...WILL FOCUS ON THE MESO ETA MODEL FOR TONIGHT'S FORECAST. IN THE NORTHWESTERN ZONES...ADDITIONAL RAINFALL AFTER 4 PM SHOULD BE RELATIVELY LIGHT AND TEMPERATURES MAY ALSO MANAGE TO GET SLIGHTLY ABOVE FREEZING BY THIS EVENING. HOWEVER...BECAUSE OF BORDERLINE FREEZING TEMPERATURES IN THE NORTHWESTERN ZONES THAT ARE CURRENTLY UNDER THE ICE STORM WARNING...BELIEVE WE SHOULD KEEP A FREEZING RAIN ADVISORY IN EFFECT DURING THE EVENING HOURS. IN SOUTHEASTERN ZONES...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE IN THE WARM UNSTABLE AIR AHEAD OF THE SURFACE LOW THAT IS TRACKING NORTHEASTWARD ACROSS MISSISSIPPI THIS AFTERNOON. ELSEWHERE...MESO ETA'S FORECAST OF MOVING THE RAIN AREA ACROSS MOST OF THE FORECAST AREA BY MIDNIGHT LOOKS GOOD BASED ON LATEST SATELLITE AND RADAR IMAGERY. WILL ONLY KEEP CHANCE OF RAIN PAST MIDNIGHT IN SOUTHEASTERN SECTIONS. ALSO LOOKS LIKE POSSIBLE CLEARING IN THE NORTHWEST ZONES COULD DROP TEMPERATURES WELL BELOW FREEZING IN THOSE AREAS. ON THURSDAY...MODELS INDICATE DRY AND UNSEASONABLY COOL WEATHER AS HIGH PRESSURE MOVES ACROSS THE MIDWESTERN U.S. BY FRIDAY NIGHT...RAIN RETURNS AGAIN TO THE FORECAST AREA AS ANOTHER COLD FRONT MOVES RAPIDLY ACROSS THE U.S. AHEAD OF AN UPPER LEVEL TROUGH IN THE RAPID ZONAL FLOW. THIS RAIN EVENT IS LIKELY TO LAST WELL INTO FRIDAY NIGHT FOR MUCH OF THE FORECAST AREA. AT THE BEGINNING OF THIS EVENT IN NORTHWESTERN SECTIONS...FREEZING RAIN MAY BE POSSIBLE EARLY FRIDAY MORNING BEFORE THE TEMPERATURES WARM UP. WILL NOT YET MENTION FREEZING PRECIPITATION IN ANY ZONES FOR LATE THURSDAY NIGHT OR FRIDAY DUE TO UNCERTAINTY IN THE TIMING OF THE PRECIPITATION EVENT. TEMPERATURES...WILL STAY CLOSEST TO NGM'S GUIDANCE THROUGH THURSDAY NIGHT...BUT WILL FORECAST A BIT BELOW GUIDANCE FOR HIGHS ON FRIDAY. 24 HOUR QPF DISCUSSION: ETA QPF PROGS SHOWS AROUND AN INCH OF RAIN OVER EASTERN MISSISSIPPI AND LESS WESTWARD...BETWEEN 00Z AND 18Z THURSDAY. THE AVN/NGM SHOWED WAS MUCH DRYER WITH .30 INCH EAST AND LESS WESTWARD OVER THE SAME TIME PERIOD. PRECIPITABLE WATER WILL BE BETWEEN .50 AND 1 INCH...BEFORE DRYING TO LESS THAN .50 INCH BY 00Z FRIDAY. NCEP SHOWS .25 TO ONE HALF INCH IN THE EAST HALF THROUGH THE PERIOD...WHICH SEEMS TO BE REASONABLE...CONSIDERING THE APPROACHING WARM FRONT. EXTENDED DISCUSSION: SOME RAIN COULD LINGER INTO SATURDAY. MEDIUM RANGE MODELS SUCH AS THE MRF AND THE AVN EXTENDED INDICATE A DRY DAY FOR SUNDAY. SOME CONFLICT IN PRECIPITATION FORECAST FOR MONDAY. THE MRF LOOKS DRY...BUT NOGAPS AND UKMET ARE SHOWING RAIN FOR MONDAY. WILL KEEP RAIN IN FORECAST FOR MONDAY AT THIS TIME. FOR TUESDAY AND WEDNESDAY...WILL GO WITH CURRENT PATTERN...SUPPORTED BY MRF MODEL...OF A DRY DAY (TUESDAY) FOLLOWED BY CHANCE OF RAIN ON WEDNESDAY. TEMPERATURES SHOULD GENERALLY BE CLOSE TO SEASONAL NUMBERS OF LOWS IN THE 30S AND HIGHS IN THE 50S FOR MOST OF THEz EXTENDED PERIOD. PRELIM NUMBERS... JAN 37/47/39/56 70-6 MEI 41/50/38/57 9-04 .JAN... AR...NONE LA...NONE MS...NONE 15
In the hours before
Special weather statement, Dec 13, 2:00 PM CST, 4 hours 27 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 200 PM CST WED DEC 13 2000 ...THUNDERSTORMS... ISOLATED SUPERCELL THUNDERSTORMS ARE POSSIBLE BETWEEN 3 PM AND 9 PM ALONG AND SOUTH OF A NATCHEZ...BROOKHAVEN...LAUREL LINE. THE EXACT NATURE OF SEVERE WEATHER WILL DEPEND ON THE MOVEMENT OF A WARM FRONT...JUST OFF THE LOUISIANA...MISSISSIPPI COAST AT 1130 AM. IF THE WARM FRONT MOVES INLAND LATE THIS AFTERNOON OR EVENING...THEN ISOLATED TORNADOES ARE POSSIBLE. IF THE WARMFRONT REMAINS SOUTH OF THE REGION...THEN ISOLATED SEVERE STORMS MAY PRODUCE HAIL UP TO THE SIZE OF QUARTERS...BUT MINIMAL CHANCE OF TORNADOES. WHEREVER SURFACE DEWPOINT TEMPERATURES ARE AT OR ABOVE 60 DEGREES LATER TODAY...THAT IS THE AREA FAVORABLE FOR ISOLATED TORNADOES. ELSEWHERE...SCATTERED NON-SEVERE THUNDERSTORMS ARE EXPECTED OVER THE ENTIRE AREA TODAY. LOW PRESSURE OVER THE NORTHERN GULF OF MEXICO WILL SPREAD WARMER MID LEVEL AIR OVER THE COLD SURFACE AIR AND THIS WILL RESULT IN ELEVATED UNSTABLE CONDITIONS OVER MUCH OF THE AREA. THE THUNDERSTORMS THAT DEVELOP WILL BE MIXED IN AREAS OF RAIN AND BRIEF HEAVIER AMOUNTS WILL OCCUR WITH THE THUNDERSTORMS. ...WINTER WEATHER... PERIODS OF FREEZING RAIN WILL OCCUR IN PORTIONS OF NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND NORTHWEST MISSISSIPPI INTO THE EARLY AFTERNOON HOURS. THE FREEZING RAIN WILL CHANGE TO RAIN DURING THE LATE MORNING AND EARLY AFTERNOON. ICE ACCUMULATIONS OF UP TO ONE QUARTER INCH MAY OCCUR. TRAVEL CONDITIONS ARE LIKELY TO BECOME HAZARDOUS...ESPECIALLY ON BRIDGES AND OVERPASSES.
Special weather statement, Dec 13, 4:00 PM CST, 2 hours 27 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 400 PM CST WED DEC 13 2000 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL OCCUR BETWEEN 4 PM AND 9 PM ALONG AND EAST OF A MONTICELLO...RAEIGH...PHILADELPHIA LINE. THIS INCLUDES THE CITIES OF MERIDIAN...HATTIESBURG AND LAUREL. THE MAIN THREAT WILL BE DAMAGING STRAIGHT-LINE WINDS. HOWEVER... SHORT-LIVED TORNADOES ARE ALSO POSSIBLE. AT 330 PM WEDNESDAY...A LINE OF STRONG THUNDERSTORMS WAS RAPIDLY DEVELOPING IN EASTERN LOUISIANA. THIS LINE IS MOVING EASTWARD INTO AN AREA THAT IS FAVORABLE FOR FURTHER INTENSIFICATION. ALTHOUGH THE PRIMARY THREAT FROM THE STORMS WILL BE STRAIGHT LINE WINDS...ISOLATED...SHORT-LIVED TORNADOES...WHICH WILL BE VERY DIFFICULT TO SEE MAY ALSO OCCUR. SPOTTERS SHOULD BE DEPLOYED IN THIS AREA BY 5 PM. ONCE THE LINE HAS MOVED THROUGH THE REGION...THE THREAT OF SEVERE WEATHER WILL BE OVER. ...WINTER WEATHER... LIGHT FREEZING RAIN WILL OCCUR THIS EVENING ALONG AND NORTH OF A BASTROP LOUISIANA...LAKE PROVIDENCE LOUISIANA...GREENWOOD LINE. THE RAIN WILL END BY 10 PM...BUT TEMPERATURES IN THIS REGION OVERNIGHT WILL REMAIN BELOW FREEZING. THIS WILL MAKE DRIVING TREACHEROUS... ESPECIALLY ON BRIDGES AND OVERPASSES. TRAVEL SHOULD BE AVOIDED UNTIL THURSDAY WHEN TEMPERATURES WILL RISE ABOVE FREEZING. FOR MORE INqFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Dec 13, 5:05 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
503 PM CST TUE DEC 12 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0440 PM 3 W PRENTISS MS WIND DAMAGE
12/13/00 JEFFERSON DAVIS LARGE TREE LIMBS DOWN.
REPORTED BY SHERIFFS
OFFICELocal storm report, Dec 13, 6:27 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CST TUE DEC 12 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0430 PM 10 SE MONTICELLO MS WIND DAMAGE
12/13/00 LAWRENCE TREES DOWN. REPORTED BY
SHERIFF'S OFFICE.
0435 PM GOSS MS WIND DAMAGE
12/13/00 MARION STORM SPOTTER REPORTED
LARGE TREE LIMBS DOWN AND
ESTIMATED WIND NEAR 65 MPH
0440 PM 3 W PRENTISS MS WIND DAMAGE
12/13/00 JEFFERSON DAVIS LARGE TREE LIMBS DOWN.
REPORTED BY SHERIFF'S
OFFICE
%The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 6:06 PM CST | Severe Thunderstorm Warning | JAN | Jones | 24 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.